Continuation results for mappings of contractive type


We survey fixed point results for mappings of contractive type in metric spaces, quasiuniform and uniform spaces and, more general, in syntopogenous spaces. The results involve usual contractions, non-expansive mappings, Caristi type mappings and generalized contractions. The focus is on the continuation theory for such types of mappings. We stress on our own results which have been obtained since 1980. For the reader convenience, some of the results which appeared in less accessible publications are here presented together with their proofs.


Radu Precup
Babeş-Bolyai University, Department of Mathematics, Cluj-Napoca, Romania


contraction; nonexpansive mapping; generalized contraction; fixed point; continuation; metric space; uniform space; syntopogenous space.

Cite this paper as:

R. Precup, Continuation results for mappings of contractive type, Seminar on Fixed Point Theory Cluj-Napoca 2 (2001), 23-40.


About this paper


Seminar on Fixed Point Theory Cluj-Napoca,

Publisher Name

Not available yet.

Print ISSN

Not available yet.

Online ISSN

Not available yet.

Google Scholar Profile


[1] C. Avramescu, Fixed point theorems for contractive set-valued maps in uniform spaces (Romanian), An. Univ. Craiova 1 (1970), 63-67.
[2] I. Colojoara, On a fixed point theorem in complete uniform spaces (Romanian), Com. Acad. R.P.R. 11 (1961), 281-283.
[3] A. Csaszar, Fondements de la topologie generale, Akademiai Kiado, Budapest, 1960.
[4] A. Csaszar, General Topology, Akademiai Kiado, Budapest, 1978.
[5] J. Dugundji and A. Granas, Fixed Point Theory I, Polish Sci. Publishers, Warszawa, 1982.
[6] M. Frigon, On continuation methods for contractive and nonexpansive mappings, Recent Advances on Metric Fixed Point Theory (T. D. Benavides ed.), Sevilla, 1996, 19-30.
[7] M. Frigon, Fixed point results for generalized contractions in gauge spaces and applications, Proc. Amer. Math. Soc. 128 (2000), 2957-2965.
[8] M. Frigon and A. Granas, R´esultats du type de Leray-Schauder pour des contractions multivoques, Topol. Methods Nonlinear Anal. 4 (1994), 197-208.
[9] M. Frigon and A. Granas, R´esultats du type Leray-Schauder pour des contractions sur des espaces de Fr´echet, Ann. Sci. Math. Qu´ebec 22 (1998), 161-168.
[10] J. A. Gatica and W. A. Kirk, Fixed point theorems for contraction mappings with applications to nonexpansive and pseudo-contractive mappings, Rocky Mountain J. Math. 4 (1974), 69-79.
[11] N. Gheorghiu, The contraction theorem in uniform spaces (Romanian), St. Cerc. Mat. 19 (1967), 131-135.
[12] N. Gheorghiu, Fixed point theorems in uniform spaces, An. St. Univ. Al. I. Cuza Iasi 28 (1982), 17-18.
[13] A. Granas, Homotopy extension theorem in Banach spaces and some of its applications to the theory of non-linear equations, Bull. Acad. Pol. Sci. 7 (1959), 387-394.
[14] A. Granas, Continuation method for contractive maps, Topol. Methods Nonlinear Anal. 3 (1994), 375-379.
[15] G. Marinescu, Topological and Pseudo-topological Vector Spaces (Romanian), Ed. Acad., Bucuresti, 1959.
[16] D. O’Regan, Fixed point theorems for nonlinear operators, J. Math. Anal. Appl. 202 (1996), 413-432.per mattis, pulvinar dapibus leo.
[17] D. O’Regan and R. Precup, Theorems of Leray-Schauder Type and Applications, Gordon and Breach Science Publishers, 2001.
[18] R. Precup, Le theoreme des contractions dans des espaces syntopogenes, Rev. Anal. Numer. Theor. Approx. 9 (1980), 113-123.
[19] R. Precup, A fixed point theorem of Maia type in syntopogenous spaces, Seminar on Fixed Point Theory Cluj-Napoca, 1988, 49-70.
[20] R. Precup, Topological transversality and applications, Proc. XX-th Nat. Conf. Geometry and Topology, Timi¸soara, October 5-7, 1989, 193-197.
[21] R. Precup, On the continuation principle for nonexpansive maps, Studia Univ. Babes-Bolyai Math. 41, no. 3 (1996), 85-89.
[22] R. Precup, Continuation theorems for mappings of Caristi type, Studia Univ. Babes-Bolyai Math. 41, no. 4 (1996), 101-106.
[23] R. Precup, Existence and approximation of positive fixed points of nonexpansive maps, Rev. Anal. Numer. Theor. Approx. 26 (1997), 203-208.
[24] R. Precup, Discrete continuation method for boundary value problems on bounded sets in Banach spaces, J. Comput. Appl. Math. 113 (2000), 267-281.
[25] R. Precup, Nonlinear evolution equations via the discrete continuation method, Proc. ”Tiberiu Popoviciu” Itinerant Seminar of Functional Equations, Approximation and Convexity (E. Popoviciu ed.), Srima, Cluj, 2000, 187-192.
[26] R. Precup, Discrete continuation method for nonlinear integral equations in Banach spaces, Pure Math. Appl. 11 (2000), 375-384.
[27] I. A. Rus, Generalized Contractions and Applications, Cluj University Press, Cluj, 2001.


Related Posts